MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "the catheter was inserted into the patient in icu room.During the insertion process, blood was observed flowing out from the distal end of the balloon, suggesting a rupture of the balloon.As a result, the catheter was removed and change the new one".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that does not match the serial number of the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging tray/carton.Upon return, the peel away sheath was noted on the iabc.The one-way valve was noted connected and tethered to the short driveline tubing.The bladder was fully unwrapped.No blood was noted on the exterior sur-faces of the returned sample.No blood was noted within the helium pathway.No visual damage or abnormalities were noted to the returned sample.The sample was likely cleaned prior to its return.The customer submitted video was reviewed.In the video, blood was noted leaking from the proximal end of the bladder.Furthermore, in the video, the iabc was noted partially inserted into the supplied teflon sheath; however, no sheath was noted on the returned iabc catheter, which indicates that the user did not follow the instructions for use (ifu) and withdrew the iabc bladder through the teflon sheath.As a result, an in-service has been requested to review the instructions for use (ifu) with the customer.The instructions for use (ifu) states:"do not remove arrow iab through hemostasis sheath introducer or hemostasis device.Once unwrapped (un-furled), balloon profile will not allow passage through the sheath and attempted removal in this manner may result in arterial tearing, dissection or balloon damage.The bladder thickness was measured at six points with measurements ranging from 0.0078in-0.0080in and was within spec-ification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormali-ties or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the bladder membrane.Under microscopic inspection, a leak site consistent with contact from a sharp object was noted at ap-proximately 26.2cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A de-vice history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "blood was observed flowing out" is confirmed.During the investiga-tion, a puncture consistent with contact from a sharp object was found on the proximal end of the bladder, which caused the reported complaint.Unrelated to the reported complaint and based on the review of the attached video, the user withdrew the iabc bladder through the teflon sheath.This indicates the user did not follow the instructions for use (ifu) and could result in damage to the device.As a result, an in-service has been requested to review the ifu with the customer.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The probable root cause is customer handling related.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description
It was reported " the catheter was inserted into the patient in icu room.During the insertion process, blood was observed flowing out from the distal end of the balloon, suggesting a rupture of the balloon.As a result, the catheter was removed and change the new one".No patient injury or consequence reported.The patient's current condition is reported as "fine".

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23057549
Report Number3010532612-2025-00883
Device Sequence Number18297244
Product Code DSP
UDI-Device Identifier00801902002679
UDI-Public(01)00801902002679(11)250228(17)270131(10)18F25B0102(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-S840C
Device Lot Number18F25B0102
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown